Colorado, 2015Flash Flooding and Flooding in Colorado, May 8 to 15, 2015
May 8 to 15, 2015 · NWS BOU · 14 events in 9 counties and zones
Areal flooding developed along the Cache La Poudre and South Platte River Basins as a combination of heavy rainfall and spring runoff unundated the region. The Cache La Poudre reached flood stage from the 10th the the 14th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.6 million
- Crop damage
- $340,000
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Areal flooding developed along the Cache La Poudre and South Platte River Basins as a combination of heavy rainfall and spring runoff unundated the region. The Cache La Poudre reached flood stage from the 10th the the 14th. The South Platte rose above flood stage at Kersey from the 9th to the 15th. A few landslides were initially reported along the Saint Vrain River with minor flooding south of Bohn Park in Lyons. Minor flooding also produced mudslides in Boulder County. In Jefferson County, South Turkey Creek Rd was washed out in several places. Mandatory evacuations were ordered at the St. Vrain Campground in Weld County along with numerous roads closures across southern, central and eastern portions of Weld County. The hardest hit areas included: Elbert County, along Bijou Creek; eastern portions Adams and Arapahoe Counties; and Morgan County, where 3 to 5 inches of rain had fallen Kiowa Creek, Bijou Creek, Antelope Creek and Rock Creek were all running at full capacity and in most cases widespread breaching took place along those creeks. Both the Kiowa and Bijou Creeks entered into the South Platte just west of the City of Fort Morgan and contributed to higher water levels in the South Platte which was already running high from waters coming down the South Platte from the front range rainfall and spring runoff from the mountain snow melt. Antelope Creek which enters Morgan County from Adams County was running over capacity and caused heavy damage and dangerous conditions in the southwest portion of the county. These conditions caused the closure of CO 52 south of Wiggins to Hudson due to water running over the highway and in some cases through the highway. Morgan County authorities issued pre-evacuation alerts.
The floods and heavy rainfall created damage over large portions of Morgan County. Approximately 26 square miles of Morgan County’s 36 square miles experiences some degree of road damage and road closures. The combination of saturating rains on the 8th and 9th produced more runoff than the creeks and drainages could handle. Flooding due to rain water started to move east through Morgan County washing over county roads, both dirt and pavement. The southwest and northeast portions of the county were greatly affected and the majority of roads in these areas we impassable by vehicle due to water either running over the roads or water cutting trenches through the road. Swift-flowing water swept an ambulance, and its passengers, into rain-swollen Antelope Creek in Morgan County early on the 10th. The Byers Fire and Rescue ambulance was attempting to rendezvous with the Morgan County Ambulance service to transfer a patient when it was carried into the normally dry creek. The Byers ambulance attempting to cross an intersection at Morgan County Roads 4 and D. They went through water that was a little too swift and a little too high and were swept off the road. Fast water carried the ambulance , with the patient, one passenger and three firefighters, about 100 yards downstream. Everybody was able to make it out of the vehicle with no injuries due to the accident. The patient was able to walk, and the group traveled about a mile through the snow by foot to reach the Morgan County and Wiggins Rural Fire ambulances. The vehicle remained caught on a bank in up to 8 feet of water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 8, 3:05 PM MST, 5 hours 9 minutes earlier.
Area forecast discussion, May 8, 3:05 PM MST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
405 PM MDT FRI MAY 8 2015
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 225 PM MDT FRI MAY 8 2015
STRONG UPPER LEVEL LOW IS CURRENTLY OVER LAS VEGAS MOVING SLOWLY
EASTWARD. AHEAD OF THIS SYSTEM THERE HAVE BEEN A COUPLE OF
DISTINCT WAVES THAT ORGANIZED THE PRECIPITATION TODAY. ONE MOVED
BY EARLIER AND THE SECOND IS MOVING NORTHWARD ACROSS THE FORECAST
AREA RIGHT NOW. THERE IS SOME CLEARING BEHIND THE SECOND WAVE BUT
ALL MODELS HAVE ANOTHER WAVE OF UPPER LEVEL FORCING WILL BE
MOVING NORTH FROM SOUTHEAST COLORADO OVERNIGHT. THIS FEATURE WAS
SEEN NICELY IN THE CIRA SYNTHETIC IMAGERY FROM THE NAM NEST
OVERLAID WITH SOME FORCING FIELDS ON AWIPS. WITH THIS EXPECT
INCREASE IN SHOWER ACTIVITY ACROSS THE PLAINS OVERNIGHT AS SEEN IN
THE HRRR RUNS OF LATE AND INCREASED POPS FROM SOUTH TO NORTH TO
LIKELY BEFORE DECREASING THEM AGAIN LATER TONIGHT FROM SOUTH TO
NORTH. RAINFALL AMOUNTS COULD BE AS HIGH AS AN INCH OR SO IN SOME
AREAS BUT NO REAL FOCUS INDICATED AT THIS TIME TO WARRANT ANY
HYDROLOGY HIGHLIGHTS BEYOND WHAT HAS BEEN PUT OUT AT THIS TIME.
A VERY ACTIVE DAY IN STORE FOR SATURDAY WITH ALL KINDS OF WEATHER
ACROSS THE AREA. MODELS ARE IN GENERAL AGREEMENT IN MOVING THE
UPPER LEVEL LOW NORTHEASTWARD ACROSS THE 4 CORNERS REGION AND INTO
EASTERN COLORADO BY THE END OF THE DAY. THIS WILL BRING OF COURSE
A LARGE AMOUNT OF UPPER LEVEL FORCING WITH IT...FIRST ACROSS THE
MOUNTAINS AND THEN INTO EASTERN COLORADO BY THE AFTERNOON. THE 700
MB LOW INITIALLY STARTS OUT RATHER ELONGATED BUT THEN WITH RAPID
CYCLOGENESIS EAST OF THE MOUNTAINS IT CONSOLIDATES NEAR LIMON
AFTER 00Z/SUNDAY. OROGRAPHIC FLOW WILL NOT BE FAVORABLE IN THE
MOUNTAINS WEST OF THE DIVIDE UNTIL THE UPPER LOW PASSES BY SAT
NIGHT BUT WITH THE STRONG DYNAMICS SHOULD SEE SNOW INCREASE WITH
EMBEDDED THUNDERSTORMS AS THE DAY GOES ON. FOR NOW KEPT THE WATCH
AS IS BUT WOULD LIKELY BE ENOUGH TO HOIST A WARNING ALTHOUGH
LOWERED OVERALL AMOUNTS TO 8 TO 16 INCHES TOTAL. SOME ADDITIONAL
SNOW TONIGHT BUT MORE SCATTERED IN COVERAGE WITH SNOW LEVEL DOWN
TO AROUND 9000 FEET. ON THE PLAINS SHOULD BE A LULL IN THE
PRECIPITATION IN THE MORNING WITH SOME PARTIAL CLEARING THAT COULD
SET THE STAGE FOR SEVERE WEATHER AS THE SYSTEM REDEVELOPS EAST OF
THE MOUNTAINS. BEST CHANCES FOR SEVERE WOULD LIKELY BE MORE TO THE
EASTERN PART OF THE PLAINS BUT COULD GET ALL THE WAY BACK TO THE
URBAN CORRIDOR. THEN UPSLOPE SHOULD INCREASE LATE WITH MORE
WIDESPREAD PRECIPITATION DEVELOPING FROM NORTH TO SOUTH LATER IN
THE AFTERNOON. SNOW CHANCES AT LOWER ELEVATIONS COME LATER IN THE
PERIOD AS COLDER AIR COMES IN ON THE BACKSIDE OF THE SYSTEM.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 225 PM MDT FRI MAY 8 2015
STRONG UPPER LOW WILL MOVE FROM SOUTH CENTRAL COLORADO 00Z SUNDAY TO
SOUTHWEST NEBRASKA 12Z SUNDAY. THE SURFACE LOW WILL TRACK TO THE
NORTHEAST OF THE UPPER LEVEL LOW. STRONG TO SEVERE STORMS MAY LINGER
INTO THE EARLY EVENING HOURS OVER THE PLAINS. AFTER THIS...A
DEFORMATION ZONE WILL DEVELOP ON THE BACKSIDE OF THE LOW.
PRECIPITATION WILL START OFF AS RAIN...BUT QUICKLY TURN TO SNOW
SATURDAY EVENING ACROSS THE PLAINS. UNCERTAIN WHERE THIS ZONE WILL
FORM...BASED ON SLIGHTLY DIFFERENT STORM TRACKS. EXPECT MOST AREAS
TO SEE PERIOD OF SNOW...WITH A SMALL BAND OF 3 TO 6 INCHES OF
SNOWFALL EAST OF I-25 BY SUNDAY MORNING.
RAIN AND SNOW WILL END SUNDAY MORNING AS THE LOW LIFTS NORTHEAST OF
THE REGION. IT WILL BE CLOUDY A COOL BEHIND THE SYSTEM WITH HIGHS
MAINLY IN THE 40S. IT WILL BE SLIGHTLY UNSTABLE IN THE MOUNTAINS
WITH ISOLATED/SCATTERED SNOW SHOWERS. FOR SUNDAY NIGHT...FROST WILL
BE LIKELY MOST LOCATIONS AS SKIES PARTIALLY CLEAR. EXPECT LOW ACROSS
THE AREA TO BE IN THE 20S TO LOWER 30S.
FOR EARLY NEXT WEEK...UPPER LEVEL RIDGE WILL MOVE ACROSS THE REGION
MONDAY AND MONDAY NIGHT. THIS WILL BRINGING DRIER CONDITIONS TO THE
AREA. STILL A SLIGHT CHANCE FOR SHOWERS OVER THE MOUNTAINS...
OTHERWISE DRY CONDITIONS WILL PREVAIL. IT WILL BE COOL MONDAY BEHIND
THE EXITING LOW WITH HIGHS IN THE 50S TO LOWER 60S ACROSS NORTHEAST
COLORADO.
ON TUESDAY...FLOW ALOFT WILL BECOME SOUTHWESTERLY AS AN UPPER LEVEL
LOW DIGS SOUTH ALONG THE CALIFORNIA COAST. TEMPERATURES WILL WARM
INTO THE 60S TUESDAY UNDER THE SOUTHWESTERLY. MAY BE ENOUGH MOISTURE
FOR ISOLATED THUNDERSTORMS ACROSS THE AREA.
THE LOW WILL WEAKEN AND LIFT NORTHEAST ACROSS THE INTERMOUNTAIN WEST
ON WEDNESDAY. AS THE TROUGH AXIS MOVES ACROSS THE REGION...EXPECT IT
TO PRODUCE SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS. WILL
BUMP POPS UP INTO THE SCATTERED RANGE FOR THIS. TEMPERATURES WILL
ALSO WARM AS A SOUTH TO SOUTHWEST FLOW PREVAILS.
FOR THURSDAY AND FRIDAY...ANOTHER UPPER LEVEL LOW MOVES OVER
CALIFORNIA. THIS WILL KEEP A SOUTHWEST FLOW ALOFT ACROSS THE CENTRAL
ROCKIES. THERE IS A SHORT WAVE RIDGE FOLLOWING WEDNESDAY'S SYSTEM.
WILL BE TRICKY TO TIME THIS...BUT THERE SHOULD BE A WINDOW WHERE IT
WILL BE DRY ACROSS THE AREA. ONCE THIS RIDGE SHIFTS EAST OF THE
AREA. EXPECTED SCATTERED/ISOLATED SHOWERS AND THUNDERSTORMS TO
RETURN TO THE REGION. WILL GO WITH ISOLATED TO SCATTERED POPS FOR
THURSDAY AND FRIDAY...WITH THE LOWER POPS ON THURSDAY WHEN THIS
RIDGE MAY MOVE ACROSS THE AREA. TEMPERATURES WILL REMAIN COOL WITH
HIGHS IN THE 60S...SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR.
&&
.AVIATION...(FOR THE TAFS THROUGH 00Z SATURDAY LATE AFTERNOON)
ISSUED AT 225 PM MDT FRI MAY 8 2015
A LINE OF THUNDERSTORMS MOVING THROUGH THE METRO AREA WILL SHIFT
TO THE NORTH BY 22Z...SO SHOULD SEE CIGS/VSBYS IMPROVE
SIGNIFICANTLY AT THAT TIME. WL KEEP IFR/MVFR CIGS WITH THE TSTMS.
THE SE-ELY WINDS STILL PROGGED THIS EVENING AND OVERNIGHT.
ADDITIONAL LIGHT SHOWERS MAY RETURN LATER THIS EVENING. CIGS WL
LOWER AT THAT TIME...WITH IFR/MVFR CONDITIONS REDEVELOPING AFTER
06Z. ENELY WINDS MAY INCREASE SATURDAY MORNING WITH THE SURFACE
LOW INTENSIFYING OVER SERN CO. STORM THAT DEVELOP LATE SATURDAY
MORNING/AFTN COULD BE STRONG...WITH SEVERE POTENTIAL TO THE SOUTH
AND EAST OF DENVER.
&&
.HYDROLOGY...
ISSUED AT 225 PM MDT FRI MAY 8 2015
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL IN THE DENVER AREA
SHOULD WEAKEN AS THEY SHIFT NORTHWARD. A FLOOD ADVISORY IS IN
EFFECT FROM THE FRONT RANGE FOOTHILLS EASTWARD DOWN THE SOUTH
PLATTE RIVER THROUGH 11 PM SUNDAY NIGHT TO ACCOUNT FOR ALL THE
CURRENT AND FUTURE RUNOFF OVER THE WEEKEND. STORMS/SHOWERS MAY
REDEVELOP OVERNIGHT WITH GENERALLY LIGHT RAINFALL EXPECTED. ON
SATURDAY AFTERNOON AND EVENING...ADDITIONAL SHOWERS/TSTMS AS A
STRONGER TROUGH MOVES ACROSS COLORADO. STREAMS WILL CONTINUE TO
RUN HIGH WITH MODERATE TO HEAVY RAIN SHOWERS DEVELOPING IN THE IN
THE FOOTHILLS AND THE NORTHEAST PLAINS SATURDAY AFTERNOON AND
SATURDAY NIGHT.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR COZ033-034.
FLOOD ADVISORY IN EFFECT THROUGH 11 PM MDT SUNDAY NIGHT FOR
MORGAN...CENTRAL LOGAN...JEFFERSON...SEDGWICK...WASHINGTON...
BROOMFIELD...EASTERN GILPIN...EASTERN LARIMER...ELBERT...DOUGLAS
..SOUTHEAST CLEAR CREEK...ADAMS...BOULDER...DENVER...ARAPAHOE AND
WELD COUNTIES.
SHORT TERM...SZOKE
LONG TERM...MEIER
AVIATION...COOPER
HYDROLOGY...COOPER
Hazardous weather outlook, May 8, 10:14 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1114 AM MDT FRI MAY 8 2015
COZ030>051-091715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1114 AM MDT FRI MAY 8 2015
...WINTER STORM WATCH SATURDAY AFTERNOON THROUGH SATURDAY NIGHT IN
THE MOUNTAINS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE WET AND COOL WEATHER PATTERN ACROSS COLORADO WILL CONTINUE
TODAY AND TONIGHT AS UPSLOPE WINDS AT LOW LEVELS COMBINE WITH
SOUTHWEST FLOW ALOFT TO PRODUCE PERIODS OF LIGHT TO MODERATE RAIN.
SOME THUNDERSTORMS MAY BE EMBEDDED WITHIN THE MORE WIDESPREAD RAIN
SHIELD...PRODUCING LOCALLY HEAVY RAINFALL AT TIMES. THERE IS ALSO
A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THE EASTERN PORTIONS OF
THE PALMER DIVIDE. LARGE HAIL...DAMAGING WINDS AND POSSIBLY A BRIEF
FUNNEL CLOUD OR SHORT-LIVED TORNADO WILL BE THE PRIMARY THREATS.
RIVERS AND STREAMS WILL BE RUNNING HIGH FROM THE RECENT DAYS OF
WET WEATHER AND WILL CONTINUE TO BE MONITORED CLOSELY.
THE SNOW LEVEL IN THE MOUNTAINS WILL BE AROUND 9000 FEET TODAY
LOWERING TO ABOUT 8500 FEET TONIGHT. AREAS ABOUT 9000 FEET COULD
SEEN 1 TO 3 INCHES OF SNOW WHILE UP TO 5 INCHES WILL BE POSSIBLE
IN AREAS ABOVE 10500 FEETE. THE MOUNTAIN PASSES WILL MAINLY BE
WET BUT COULD HAVE BECOME SNOW AND SLUSH COVERED AT TIMES
ESPECIALLY DURING HEAVIER SHOWERS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A STORM SYSTEM WILL MOVE FROM THE FOUR CORNERS SATURDAY INTO
SOUTHEAST COLORADO SATURDAY NIGHT AND THEN INTO NORTHWEST KANSAS
BY SUNDAY MORNING. THIS SYSTEM TRIGGER MORE SHOWERS AND
THUNDERSTORMS SATURDAY WITH HEAVY SNOW POSSIBLE IN THE MOUNTAINS
BY AFTERNOON. A FEW SEVERE STORMS WILL BE POSSIBLE ACROSS THE
PLAINS SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING.
HEAVY RAIN...LARGE HAIL AND ISOLATED TORNADOES ARE THE MAIN
THREATS WITH THE SEVERE STORMS.
BY SATURDAY NIGHT...COLDER TEMPERATURES WILL MOVE INTO NORTHEAST
COLORADO WHICH WILL ALLOW THE RAIN TO CHANGE TO SNOW. THERE IS A
CHANCE FOR A BAND OF HEAVY WET SNOW SOMEHWERE ALONG THE FRONT
RANGE AND ACROSS THE PLAINS INTO EARLY SUNDAY. TRAVEL IN THE
MOUNTAINS MAY BECOME DIFFICULT AT TIMES DUE TO SNOW COVERED
ROADS...ESPECIALLY SATURDAY AFTERNOON THROUGH SATURDAY NIGHT.
A DRYING TREND IS EXPECTED BY EARLY NEXT WEEK AS A FLAT UPPER
LEVEL RIDGE BUILDS OVER THE AREA. TEMPERATURES WILL ALSO
GRADUALLY RETURN TO SEASONAL NORMALS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Boulder
- When
- May 8, 8:14 PM MST to May 9, 8:00 AM MST
- Where
- Boulder County, 0.69 mi N of Lyons to 2.11 mi SSE of Boulder
- Cause
- Heavy Rain
- Property damage
- $100,000
- Crop damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.230, -105.270
Heavy rain caused flooding of businesses along the Saint Vrain River in Lyons, south of Bohn Park. Several basements in Boulder County were reportedly flooded. Some flooding was also reported along Coal Creek, upstream of Erie. Road closures included the westbound lane of Arapahoe Road, between County Line Road and 119th Street.
Flood, Weld
- When
- May 8, 10:00 PM MST to May 15, 12:30 PM MST
- Where
- Weld County, 3.49 mi S of Erie to 2.95 mi ESE of Prospect Valley
- Cause
- Heavy Rain
- Property damage
- $500,000
- Crop damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 40.000, -105.040
Flooding resulted in numerous road closures in the vicinities of Barnesville, Briggsdale, Firestone, Frederick, Ft Lupton, Gill, Highland Lake, Keenesburg, Kersey, Mead, New Raymer, Riverside Reservoir near Masters, Roggen, Riverside Reservoir near Masters, and Windsor.
Flash Flood, Elbert
- When
- May 8, 11:03 PM MST to May 9, 1:00 AM MST
- Where
- Elbert County, 1.27 mi ESE of Kiowa to 10 mi WNW of Fondis
- Cause
- Heavy Rain
- Property damage
- $25,000
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 39.340, -104.450
Flooding and flash flooding washed out several county roads including: CR73 from CR112 to CR98; Freese Road from Colorado 86 to CR112; CR102, from Double Tree Ranch to the top of the Bluff; CR9 between Colorado 86 and CR98; CR106, from Canyon Road to CR13; Maul Road also suffered extensive damage.
Flash Flood, Morgan
- When
- May 9, 2:40 AM MST to 4:30 AM MST
- Where
- Morgan County, 4.44 mi WNW of Brush to 1.26 mi W of Brush
- Cause
- Heavy Rain
- Property damage
- $25,000
- Crop damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.270, -103.700
Several roads in the Brush area were inundated by floodwaters.
Flash Flood, Logan
- When
- May 9, 4:45 AM MST to 6:30 AM MST
- Where
- Logan County, 4.19 mi W of Padroni to 5.04 mi N of Willard
- Cause
- Heavy Rain
- Property damage
- $25,000
- Crop damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.770, -103.250
Heavy rain coupled with already swollen rivers and streams produced flash flooding. Numerous county roads were inundated by floodwaters.
Flash Flood, Morgan
- When
- May 9, 8:00 AM MST to 9:45 AM MST
- Where
- Morgan County, 3.95 mi ESE of Hoyt to 7.52 mi NW of Adena
- Cause
- Heavy Rain
- Property damage
- $25,000
- Crop damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.000, -104.000
Numerous roads in southwest Morgan County were inundated by floodwaters.
Flash Flood, Arapahoe
- When
- May 9, 8:00 AM MST to 9:30 AM MST
- Where
- Arapahoe County, 7.59 mi SW of Peoria to 8.1 mi SW of Peoria
- Cause
- Heavy Rain
- Property damage
- $15,000
- Crop damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 39.600, -104.230
Floodwaters damaged Arapahoe County Road 42 at the Kingsburrow Bridge. Water overtopped the road at several locations.
Flash Flood, Morgan
- When
- May 9, 8:20 AM MST to 9:30 AM MST
- Where
- Morgan County, 5.04 mi WNW of Brush to 0.87 mi WSW of Brush
- Cause
- Heavy Rain
- Property damage
- $25,000
- Crop damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.290, -103.700
Heavy rain continued to produce flooding and flash flooding, inundating numerous roads across east central Morgan County.
Flood, Jefferson
- When
- May 9, 8:28 AM MST to 7:30 PM MST
- Where
- Jefferson County, 1.27 mi WNW of Indian Hills to 0.69 mi NE of Aspen Park
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 39.630, -105.250
Heavy rain and rising levels of South Turkey Creek washed out many driveways.
Flood, Logan
- When
- May 9, 10:30 AM MST to May 14, 9:00 AM MST
- Where
- Logan County, 24.03 mi W of Peetz to 4.89 mi WSW of Willard
- Cause
- Heavy Rain
- Property damage
- $200,000
- Crop damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.990, -103.560
Numerous roads were impassable across western Logan County due to excessive runoff from Pawnee Creek and the South Platte River. Road closures included: CR 113 from the Nebraska line to CO 138; CR 72 from CO 113 to CR 51; CR 51 from CR 72 and CR 74; CR 39 from CR 66 to CR 68; CR 49 from CR 72 to CR 74; CR 20 from CR 9 and CR 11; CR 21 and CR 21.5 at CO 14; and CR 37, one half mile north of CR 52.
Flood, Morgan
- When
- May 9, 12:00 PM MST to May 14, 8:00 AM MST
- Where
- Morgan County, 12.31 mi NNW of Goodrich to 7.09 mi W of Hoyt
- Cause
- Heavy Rain
- Property damage
- $500,000
- Crop damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 40.520, -104.140
The combination of saturating rains in the first part of May, and the May 8th and 9th heavy rain storms, produced more water than the creeks and drainages could handle. Flooding due to rain water started to move east through the county washing over county roads, both dirt and pavement).The southwest and northeast portions of the county were greatly affected and the majority of roads in these areas we impassable by vehicle due to water either running over the roads or water cutting trenches through the road. County roads throughout Morgan County were inundated by floodwaters. Some parts of the county received at least 10 inches of rainfall over a two week period.
Flood, Larimer
- When
- May 9, 3:00 PM MST to 7:50 PM MST
- Where
- Larimer County, 3.18 mi NNE of Timnath to 4.28 mi S of Kelim
- Cause
- Heavy Rain
- Property damage
- $100,000
- Crop damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.570, -104.950
High water levels prompted the release of water through the Fossil Creek Dam Spillway near Interstate 25, southwest of Ft Collins. Some road closures included: CR 23, from CR 50E to CR 52E; CR 43, from CR 51B to just east of Glen Haven; CR 15/CR 6C intersection, from CR15 to CR15A to Berthoud.
Flood, Weld
- When
- May 9, 3:00 PM MST to 7:50 PM MST
- Where
- Weld County, 4.92 mi WNW of Severance to 4.94 mi WNW of Severance
- Cause
- Heavy Rain
- Property damage
- $15,000
- Crop damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.540, -104.940
Heavy rain produced flooding along already swollen creeks and streams in southwestern Weld County.
Flood, Lincoln
- When
- May 9, 6:00 PM MST to May 10, 12:30 PM MST
- Where
- Lincoln County, 3.2 mi NNE of Genoa to 3.81 mi WNW of Limon
- Cause
- Heavy Rain
- Property damage
- $15,000
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 39.320, -103.470
Heavy rain produced widespread flooding. Several county roads were impassable.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, May 8, 2015$600 million · 4.5 in hail · 10 events
- Tornadoes and Flash Flooding in Oklahoma, May 8, 2015$130,000 · EF0 · 55 events
- Flash Flooding and Flood in Arkansas, May 8 to 11, 20152 injured · $220,000 · 1 in hail · 24 events
- Flash Flooding in Texas, May 8, 2015$106,000 · 5 events
- Flash Flooding and Hail in Oklahoma, May 8 to 9, 2015$65,000 · 4 in hail · 9 events
- Tornadoes and Damaging Winds in Texas, May 8, 2015EF1 · 6 events
- Tornadoes and Hail in Texas, May 8 to 10, 2015EF0 · 27 events
- Damaging Winds in Illinois, May 8, 2015$20,000 · 52 kt wind · 2 events
- Hail in Texas, May 8, 20152.5 in hail · 15 events
- Tornado and Flash Flooding in Colorado, May 8 to 9, 2015$4,000 · EF0 · 11 events
- Heavy Snow and Winter Weather in Colorado, May 8 to 11, 20159 events
- Marine Thunderstorm Winds in Lake Michigan, May 8, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582412, 582698, 582299, 582291, 582325, 582293, 582626, 582296, 582749, 582789, 582772, 582413, 582419, 582758.